MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S4; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5536-B-400
Medical Device Problem Codes Malposition of Device (2616); Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left knee was revised due to its going into varus.A tibial baseplate and insert were revised to a baseplate with stem and a new insert.There are no allegations against the revised insert.Rep provided usage and x-rays and confirmed no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event an event regarding malposition involving a triathlon baseplate was reported.The event was confirmed via clinician review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion of assessment: knee revision as the result of early postoperative failure/collapse of uncemented tibial baseplate.Device or procedure related adverse event: more likely a procedural issue.Root cause and confirmation: a root cause cannot be determined.The failure was in the acute postoperative period and was not likely related to the device itself.The failure can be confirmed." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's left knee was revised due to its going into varus.A review of the provided medical information by a clinical consultant indicated: "conclusion of assessment: knee revision as the result of early postoperative failure/collapse of uncemented tibial baseplate.Device or procedure related adverse event: more likely a procedural issue.Root cause and confirmation: a root cause cannot be determined.The failure was in the acute postoperative period and was not likely related to the device itself.The failure can be confirmed." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRITANIUM BPLATE TRIATHLON S4
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key15719490
Report Number0002249697-2022-01581
Device Sequence Number19582128
Product Code MBH
UDI-Device Identifier07613327041491
UDI-Public07613327041491
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K123486
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5536-B-400
Device Catalogue Number5536B400
Device Lot NumberCTD80428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer12/30/2022
Initial Report FDA Received Date11/03/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight127 KG